MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941832350
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.A 3.50 x 32mm synergy xd drug-eluting stent was selected for use.However, when the physician inserted the stent on the guidewire, it was noticed that the stent was not exiting the guide catheter and was getting close to the hub.Upon checking in the guide catheter, the device was fractured.The guide catheter, guidewire and stent was removed all together.The procedure was completed with another of same device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a synergy xd mr us 3.50 x 32mm stent delivery system was returned inserted through a 0.071 guide catheter.The crimped stent was exiting out through the guide.An examination of the exposed distal end of the synergy xd device, which was exiting out through the guide, noted a severe kink in the distal extrusion.An examination of the guide identified that the guide catheter was kinked and compressed at various locations along its length.The tip section of the guide was compressed and split/torn.Sections of the surface of the guide exhibited minor tears.The distal end of the synergy xd device was exiting out through the guide.When an attempt was made to withdraw the device from the sheath, the device was removed in two sections as a result of a break in the hypotube at 61.9cm distal to the strain relief.The distal section of the device (remaining section of hypotube, distal extrusion, balloon, crimped stent and tip was removed distally out through the guide with no resistance).A visual and microscopic examination of the stent found no issues.There was no sign of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal marker bands.The crimped stent outer diameter was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of damage.A break was confirmed in the hypotube at 61.9cm distal to the strain relief.Both sections of the hypotube were kinked at various locations along their lengths.An examination of the exposed distal end of the synergy xd device, which was exiting out through the guide, noted a severe kink in the distal extrusion.The kink was located at 3cm distal to port.As a result of the kink, it was not possible to pass a 0.014inch size wire beyond the kink location.When the device was fully withdrawn from the guide, in two sections, no other damage was observed along the distal extrusion.No other issues were identified during the product analysis.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13508642
Report Number2134265-2022-01204
Device Sequence Number5038766
Product Code NIQ
UDI-Device Identifier08714729981084
UDI-Public08714729981084
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2023
Device Model NumberH7493941832350
Device Lot Number0027939436
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale